Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having red spots on lower legs. Why does it hurt? Why do I have fever and chills?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Hi, I m having red spots on my lower legs from last few days which hurt on touching. Recent development is that I am having fever 101+ with chills since yesterday night along with cramps in legs.
Posted Thu, 7 Jun 2012 in Skin Rash
Answered by Dr. Pragnesh Vachharajani 15 minutes later

Thanks for posting your query.

You had rash first and then fever; it might or might not be related.

There could be various reasons for rash on leg.

1. Contact allergy
2. Rash due to some thing like wax or some message etc.
3. Skin infection
4. Viral fever

Fever might a coincidence. Still it is difficult to have more idea without looking at them.

Please understand that if the rash is increasing and you are uncomfortable with it,you need to visit your family physician and take treatment for this.

Your doctor after examination will have a fair idea about its relations with fever.

Please do the following in mean time which should help.

1. Drink plenty of liquids
2. Do not apply any cream or lotion on the rash. You can apply calamine lotion available over the counter on rash to have some relief.
3. Take tablet paracetamol for fever. You can take it as per need on every 8 hours.
4. Take light diet
5. Take proper rest.
6.Visit a doctor.

Normally any viral fever and rash should respond in 2-3 days.

I hope this helps

Do write again if you have something more to ask.

In case you do not have further query, please accept the answer.

Wishing him speedy recovery



Above answer was peer-reviewed by
Follow-up: Having red spots on lower legs. Why does it hurt? Why do I have fever and chills? 6 minutes later
Thanks doctor. I don't think I have rashes these are nodules. Thick clots like which hurt when touched
Answered by Dr. Pragnesh Vachharajani 54 minutes later

Good to hear from you again.

Presence of nodule raises suspicion of skin infection. You might need a course of antibiotics.

You might need some investigation like blood counts etc.

I think it is better that you consult a doctor for this.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor